MAUDE Adverse Event Report: ARTHREX INC. ARTHREX CHONDRAL DART, 18MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. ARTHREX CHONDRAL DART, 18MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-4005B-18
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); Pain (1994); Swelling (2091)
Date of Event 10/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The device was requested for evaluation but part remained in the patient and cannot be returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Also another manufacturer's device was implanted at the same time which may have also contributed to the patient's situation.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.(ar-1010-bc, biocartilage, is an oem device and oem vendor is responsible for regulatory submission for this product.Arthrex will file submission for ar-127520 chondral dart -medwatch 1220246-2017-00439.).
 
Event or Problem Description
It was reported that after a right knee repair on (b)(6) the patient was diagnosed with an infection.Additional information obtained (b)(6) 2017: procedure was to correct a right osteochondral defect.The following devices were implanted during the (b)(6) 2017 procedure: biocartilage 1cc, abs-1010-bc, lot: 014075 (qty1) (cc127520 line 210231) and chondral dart 18mm, ar-4005b-18, lot: e1616 (qty 3) (cc127520 line 211573).Additional information obtained (b)(6) 2017: type of surgery: right knee arthroscopy, drilling and pinning of osteochondral lesion, insertion of biocartilage to fill cartilage gap due to osteochondral lesion.Harvest of cartilage for potential maci graft in future.Open excision of symptomatic fragment of tibial tubercle as sequela of previous osgood-schlatter disease, through separate incision.Surgeon reported that patient was admitted to another facility on (b)(6) 2017.Additional information obtained (b)(6) 2017: patient has been experiencing a fever reading 103 with elevated pain and swelling which began 3 days post op.Patient is (b)(6) from knee joint.

Brand Name
ARTHREX CHONDRAL DART, 18MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7033765
Report Number1220246-2017-00439
Device Sequence Number1423893
Product Code MAI
UDI-Device Identifier00888867031166
UDI-Public00888867031166
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082999
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Medical Assistant
Type of Report Initial
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2020
Device Catalogue NumberAR-4005B-18
Device Lot NumberE1616
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2017
Initial Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;